MAUDE Adverse Event Report: BIOMÉRIEUX SA API LISTERIA STRIPS+10MEDIA

BIOMÉRIEUX SA API LISTERIA STRIPS+10MEDIA
Model Number 10300
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: api® listeria is a qualitative standardized system for the identification of listeria.It uses miniaturized tests as well as a specially adapted database.Issue description: an industry customer in singapore notified biomerieux of obtaining "no identification" and "misidentification" results in association with the api® listeria test (ref.(b)(4), lot 1008506770).The customer stated lot 1008506770 did not identify the industry strain.The isolate was also tested on the vitek® 2 which identified the strain as listeria monocytogenes.Biomerieux customer service reviewed the provided lab reports and observed non-reactive/low reactivity on the sugar wells.The customer then tested the atcc® l.Monocytogenes isolate with lots1008506770, 1008452670 and 1008988000 incubated in two separate incubators at 35°c and 37°c.The same "no identification" results were obtained.Refer to (b)(4) and (b)(4) for the other lots.As there are no patients associated with these industry and quality control strains, there is no adverse impact to any patient¿s state of health.Biomerieux has initiated an internal investigation.
 
Additional Manufacturer Narrative
An industry customer in singapore notified biomérieux of obtaining no identification and misidentification results in association with the api® listeria test (ref.10300, lot 1008506770).Review of the batch records for api listeria (ref.10300; lot# 1008452670, 1008988000 and 1008506770), did not highlight any anomalies during manufacturing or quality control which could lead to an identification issue.There is neither trend of complaints on the batches (b)(4), nor on product reference 10300 regarding the issue reported.The quality control strains tested (listeria monocytogenes atcc® 19115¿ and atcc® 7644¿) on the retained sample of the batch impacted (batch 1008988000) complied with specifications.The customer confirmed (07th january 2022) that this issue was not reproduced during retesting at their laboratory with the atcc® 7644¿ strain, using batch 1008988000.The biomérieux complaint investigation laboratory was also unable to determine or confirm a root cause for this customer¿s issue.Biomérieux customer service reminded the customer of the lab protocol for misidentification or no identification issues with api listeria and/or difficulties to interpret: - check the purity of the strains tested before carrying out any identification with api listeria strips, - perform the tests with fresh strains (24 hours), - follow strictly the protocol described on the instruction for use, - respect the validated delay of storage of reagents after opening, - follow the recommendations in the iso 11133 standard regarding the conservation, preparation and subculture of collection strains (such as atcc strains).

Brand Name
API LISTERIA STRIPS+10MEDIA
Common Device Name
API LISTERIA STRIPS+10MEDIA
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key13211971
Report Number9615754-2022-00005
Device Sequence Number19254260
Product Code JTO
UDI-Device Identifier03573026035587
UDI-Public03573026035587
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2021
Device Model Number10300
Device Catalogue Number10300
Device Lot Number1008506770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown